Alert archive / Montana / Wind Chill Advisories in 2021
Wind Chill Advisory 4, NWS Glasgow, MT
NWS Glasgow, MT issued this wind chill advisory at Feb 4, 2021, 2:05 PM MST for 4 counties in Montana. It took effect at Feb 5, 2021, 3:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 4, 2021, 2:05 PM MST (21:05 UTC)
- In effect from
- Feb 5, 2021, 3:00 AM MST
- Expired
- Feb 5, 2021, 2:48 AM MST
- In force
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 95 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
651 WWUS45 KGGW 042105 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 205 PM MST Thu Feb 4 2021 ...COLD WIND CHILLS AND SNOW THIS WEEKEND... .Below normal temperatures along with a north to northwest wind 5 to 15 mph will bring frigid wind chills across northeastern Montana this weekend. A couple rounds of snowfall is expected beginning Friday Night through Saturday Night with the highest amounts closest to Petroleum County. Cold temperatures will continue into next week. MTZ018-019-061-051230- /O.NEW.KGGW.WC.Y.0004.210205T1000Z-210205T1900Z/ /O.NEW.KGGW.WC.Y.0005.210205T2300Z-210206T0700Z/ /O.NEW.KGGW.WC.A.0001.210206T0700Z-210206T1700Z/ Daniels-Sheridan-Northern Valley- Including the cities of Scobey, Plentywood, Medicine Lake, and Opheim 205 PM MST Thu Feb 4 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON MST FRIDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 4 PM FRIDAY TO MIDNIGHT MST FRIDAY NIGHT... ...WIND CHILL WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...For the first Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 30 below zero. For the second Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 35 below zero. For the Wind Chill Watch, dangerously cold wind chills possible. Wind chills as low as 40 below zero. * WHERE...Daniels, Sheridan and Northern Valley Counties. * WHEN...For the first Wind Chill Advisory, from 3 AM to noon MST Friday. For the second Wind Chill Advisory, from 4 PM Friday to midnight MST Friday night. For the Wind Chill Watch, from late Friday night through Saturday morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...Less than an inch of snow is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ MTZ020-062-051230- /O.NEW.KGGW.WC.Y.0004.210205T1000Z-210205T1900Z/ /O.NEW.KGGW.WC.Y.0005.210205T2300Z-210206T1700Z/ Western Roosevelt-Eastern Roosevelt- Including the cities of Wolf Point, Poplar, and Culbertson 205 PM MST Thu Feb 4 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON MST FRIDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 10 AM MST SATURDAY... * WHAT...For the first Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 25 below zero. For the second Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 40 below zero. * WHERE...Western Roosevelt and Eastern Roosevelt Counties. * WHEN...For the first Wind Chill Advisory, from 3 AM to noon MST Friday. For the second Wind Chill Advisory, from 4 PM Friday to 10 AM MST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...Less than an inch of light snow is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ016-017-022>027-059-060-051230- /O.NEW.KGGW.WC.Y.0005.210205T2300Z-210206T1700Z/ Central and Southeast Phillips-Central and Southern Valley- Garfield-McCone-Richland-Dawson-Prairie-Wibaux-Northern Phillips- Southwest Phillips- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Jordan, Circle, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, Whitewater, and Zortman 205 PM MST Thu Feb 4 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 10 AM MST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of northeast Montana. * WHEN...From 4 PM Friday to 10 AM MST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...Light snow up to 2 inches is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ021-051230- /O.NEW.KGGW.WS.A.0001.210206T1900Z-210207T1900Z/ Petroleum- Including the city of Winnett 205 PM MST Thu Feb 4 2021 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 2 to 5 inches possible. * WHERE...Petroleum County. * WHEN...From Saturday afternoon through Sunday morning. * IMPACTS...Plan on slippery road conditions. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
2 follow-up statements
426 WWUS45 KGGW 050443 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 943 PM MST Thu Feb 4 2021 ...COLD WIND CHILLS AND SNOW THIS WEEKEND... .Below normal temperatures along with a north to northwest wind 5 to 15 mph will bring frigid wind chills across northeastern Montana this weekend. A couple rounds of snowfall is expected beginning Friday Night through Saturday Night with the highest amounts closest to Petroleum County. Cold temperatures will continue into next week. MTZ018-019-061-051845- /O.CON.KGGW.WC.Y.0004.210205T1000Z-210205T1900Z/ /O.CON.KGGW.WC.Y.0005.210205T2300Z-210206T0700Z/ /O.CON.KGGW.WC.A.0001.210206T0700Z-210206T1700Z/ Daniels-Sheridan-Northern Valley- Including the cities of Scobey, Plentywood, Medicine Lake, and Opheim 943 PM MST Thu Feb 4 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON MST FRIDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO MIDNIGHT MST FRIDAY NIGHT... ...WIND CHILL WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...For the first Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 30 below zero. For the second Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 35 below zero. For the Wind Chill Watch, dangerously cold wind chills possible. Wind chills as low as 40 below zero. * WHERE...Northern Valley, Daniels and Sheridan Counties. * WHEN...For the first Wind Chill Advisory, from 3 AM to noon MST Friday. For the second Wind Chill Advisory, from 4 PM Friday to midnight MST Friday night. For the Wind Chill Watch, from late Friday night through Saturday morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ MTZ020-062-051845- /O.CON.KGGW.WC.Y.0004.210205T1000Z-210205T1900Z/ /O.CON.KGGW.WC.Y.0005.210205T2300Z-210206T1700Z/ Western Roosevelt-Eastern Roosevelt- Including the cities of Wolf Point, Poplar, and Culbertson 943 PM MST Thu Feb 4 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON MST FRIDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO 10 AM MST SATURDAY... * WHAT...For the first Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 25 below zero. For the second Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 40 below zero. * WHERE...Eastern Roosevelt and Western Roosevelt Counties. * WHEN...For the first Wind Chill Advisory, from 3 AM to noon MST Friday. For the second Wind Chill Advisory, from 4 PM Friday to 10 AM MST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...Less than an inch of light snow is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ016-017-022>027-059-060-051845- /O.CON.KGGW.WC.Y.0005.210205T2300Z-210206T1700Z/ Central and Southeast Phillips-Central and Southern Valley- Garfield-McCone-Richland-Dawson-Prairie-Wibaux-Northern Phillips- Southwest Phillips- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Jordan, Circle, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, Whitewater, and Zortman 943 PM MST Thu Feb 4 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO 10 AM MST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of northeast Montana. * WHEN...From 4 PM Friday to 10 AM MST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...Light snow up to 2 inches is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ021-051845- /O.CON.KGGW.WS.A.0001.210206T1900Z-210207T1900Z/ Petroleum- Including the city of Winnett 943 PM MST Thu Feb 4 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 2 to 4 inches possible. * WHERE...Petroleum County. * WHEN...From Saturday afternoon through Sunday morning. * IMPACTS...Plan on slippery road conditions. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
484 WWUS45 KGGW 050948 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 248 AM MST Fri Feb 5 2021 ...COLD WIND CHILLS AND SNOW THIS WEEKEND... .Below normal temperatures along with a north wind 10 to 15 mph will bring frigid wind chills across northeast Montana this weekend. A couple rounds of snowfall is expected beginning this afternoon through Saturday Night with the highest amounts in and near Petroleum County. Bitter cold temperatures will continue into next week. MTZ018-019-061-060000- /O.CAN.KGGW.WC.Y.0004.210205T1000Z-210205T1900Z/ /O.CAN.KGGW.WC.A.0001.210206T0700Z-210206T1700Z/ /O.EXT.KGGW.WC.Y.0005.210205T1000Z-210207T1800Z/ Daniels-Sheridan-Northern Valley- Including the cities of Scobey, Plentywood, Medicine Lake, and Opheim 248 AM MST Fri Feb 5 2021 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM MST SUNDAY... ...WIND CHILL WATCH IS CANCELLED... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below this morning. Wind chills as low as 40 below zero tonight through Sunday morning. * WHERE...Northern Valley, Daniels and Sheridan Counties. * WHEN...Until 11 AM MST Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ020-062-060000- /O.CAN.KGGW.WC.Y.0004.210205T1000Z-210205T1900Z/ /O.EXT.KGGW.WC.Y.0005.210205T1000Z-210207T1800Z/ Western Roosevelt-Eastern Roosevelt- Including the cities of Wolf Point, Poplar, and Culbertson 248 AM MST Fri Feb 5 2021 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM MST SUNDAY... * WHAT...Very cold wind chills expected. wind chills as low as 25 below this morning. Wind chills as low as 35 below zero tonight through Sunday morning. * WHERE...Roosevelt County. * WHEN...Until 11 AM MST Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ021-060000- /O.UPG.KGGW.WS.A.0001.210206T1900Z-210207T1900Z/ /O.NEW.KGGW.WW.Y.0006.210205T1900Z-210207T1800Z/ Petroleum- Including the city of Winnett 248 AM MST Fri Feb 5 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 11 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 6 inches. * WHERE...Petroleum County. * WHEN...From noon today to 11 AM MST Sunday. * IMPACTS...Travel could be very difficult. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ016-017-022>027-059-060-060000- /O.EXT.KGGW.WC.Y.0005.210206T0100Z-210207T1800Z/ Central and Southeast Phillips-Central and Southern Valley- Garfield-McCone-Richland-Dawson-Prairie-Wibaux-Northern Phillips- Southwest Phillips- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Jordan, Circle, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, Whitewater, and Zortman 248 AM MST Fri Feb 5 2021 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 11 AM MST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of northeast Montana. * WHEN...From 6 PM this evening to 11 AM MST Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this wind chill advisory went out at Feb 4, 9:40 AM MST, 4 hours 25 minutes earlier.
Area forecast discussion, Feb 4, 9:40 AM MST, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 940 AM MST Thu Feb 4 2021 .DISCUSSION... MORNING UPDATE: Cold air is in place and will stick around into next week. Wind chills from last night are increasing across the area and the wind chill advisory was cancelled an hour early for all counties other than Sheridan, which will be allowed to expire on time. No significant changes to forecast and the focus turning towards Friday night through Sunday. Roxy MORNING DISCUSSION: A stationary front over the area will lead to a wide range in temperatures for today with highs in the teens in the east and near 40 degrees southwest of Fort Peck Lake. Light chances for snow are also possible tonight across the south and east. An Arctic cold front will push through Friday night with the coldest temperatures so far for the season along with a chance for snow. An additional system will bring snow to the region late Saturday into Saturday night, with advisory criteria possible in the southwest. Between the two rounds of snow, up to 4 to 6 inches may occur in those regions. Wind chills will be the other concern going forward. Wind Chill Advisory looks good in terms of placement and timing this morning, but given the expected Arctic temperatures this weekend and wind speeds around or greater than 10 mph at times, wind chill advisories seem inevitable at times over the coming days. A few places may even approach Wind Chill Warning criteria, 40 below, in the northeast by Saturday morning. It appears isolated at the moment so will hold off on issuing anything for it, especially as it is still out on Day 3, but this will need further monitoring. Longer term ensembles continue to indicate below normal temperatures across NE Montana heading into next week. && .AVIATION... VFR conditions are expected tonight, but reduced MVFR visibility and ceilings with light snow are possible tonight. This will mainly be south and east of KGGW. Look for winds to be northwest at 5 to 15 kts. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until 10 AM MST this morning for Sheridan. && weather.gov/glasgow
In the hours before
Local storm report, Feb 4, 9:00 AM MST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GLASGOW MT
900 AM MST THU FEB 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM EXTR WIND CHILL 6 S COMERTOWN 48.81N 104.25W
02/04/2021 M-25 F SHERIDAN MT MESONET
MESONET STATION MTCOM 6.0 S COMERTOWN (MT
DOT).
0755 AM EXTR WIND CHILL 2 ENE PLENTYWOOD 48.78N 104.52W
02/04/2021 M-23 F SHERIDAN MT AWOS
AWOS STATION KPWD PLENTYWOOD.
0655 AM EXTR WIND CHILL 6 ESE RESERVE 48.56N 104.35W
02/04/2021 M-22 F SHERIDAN MT MESONET
MESONET STATION 242185 6 ESE RESERVE.
0640 AM EXTR WIND CHILL 2 NW ARCHER 48.82N 104.84W
02/04/2021 M-27 F SHERIDAN MT MESONET
MESONET STATION 246927 2 NW ARCHER.
0715 AM EXTR WIND CHILL 9 SW BREDETTE 48.43N 105.44W
02/04/2021 M-23 F ROOSEVELT MT MESONET
MESONET STATION MTMCD 8.5 SW BREDETTE (MT
DOT).
0701 AM EXTR WIND CHILL 5 NNW VOLT 48.45N 105.78W
02/04/2021 M-22 F ROOSEVELT MT MESONET
MESONET STATION FW0464 LUSTRE.
0725 AM EXTR WIND CHILL 12 WSW NOHLY 47.92N 104.33W
02/04/2021 M-21 F RICHLAND MT MESONET
MESONET STATION MTSOO 16.0 SW BAINVILLE (MT
DOT).
0716 AM EXTR WIND CHILL 1 N NAVAJO 48.81N 105.06W
02/04/2021 M-26 F DANIELS MT MESONET
MESONET STATION MTRED 1.3 N NAVAJO (MT DOT).
0555 AM EXTR WIND CHILL 1 NW SCOBEY 48.81N 105.44W
02/04/2021 M-22 F DANIELS MT MESONET
MESONET STATION K9S2 1.4 NW SCOBEY (GTFWFO).
&&The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 2:05 PM MST | Wind Chill Watch | GGW | Daniels, Sheridan, Valley | 13 hr |
| Feb 4, 2:05 PM MST | Wind Chill Advisory | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 6 days |
| Feb 4, 2:05 PM MST | Winter Storm Watch | GGW | Petroleum | 13 hr |
Nearby
Wind Chill Advisories in Montana, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.